Author Topic: Down from 1mg klonopin to 0.75mg. Unsure how to proceed  (Read 137 times)

[Buddie]

Down from 1mg klonopin to 0.75mg. Unsure how to proceed
« on: June 01, 2022, 09:18:09 am »
While I have been on klonopin for almost 3 years now, I spent the first two years on 0.75mg per day. It wasnít until late last summer that I bumped it up to 1mg in response to a high anxiety event. Iíve now been able to taper from 1mg down to 0.75mg per day over the course of 5 weeks (dry taper, shaving off 0.05mg every week), but Iím terrified that the side effects will get worse now that Iíll be moving below the 0.75mg mark I was at for so long.

Is the switch over to Valium worth it for somebody like me? If so, what would be the best approach? I already tapered klonopin a little too fast once and had to bump my dosage up as a result. Im absolutely terrified of having to do that again, and want to do everything in my power to make sure I stick with my taper without ever having to bump up again. Iím also terrified of moving too fast or changing something unnecessarily and having akathisia kick back in.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Down from 1mg klonopin to 0.75mg. Unsure how to proceed
« Reply #1 on: June 01, 2022, 10:20:35 am »
Hi Augranen37, I am also tapering klonopin and my doctor recommended I donít switch over to Valium. He said the half life of klonopin is long enough that he doesnít think it necessary to switch to Valium that has an even longer half life. Plus, many people have a tough time switching to Valium or living on it. He only recommends switching to Valium in certain cases for the real fast acting benzos - Ativan and Xanax. The key, as you know, is to go slow. But, even that does not guarantee a jump without significant withdrawal symptoms. Every case is different. The fastest I go in my taper is 5% or 7% every 2 weeks and I hold if necessary for awhile if symptoms ramp up. A major key though is to NOT be terrified. Nearly everyone can successfully get offf benzos. Dr. Ashtonís patient research proved it. I have found two things to be of great help to me to eliminate the fear. One was to join The Lovely Grind Support and Success program. It is pretty cheap for what you get.You can just Google The Lovely Grind.  The second was to purchase ďI Win: 155 Proven Strategies for Coping, Surviving & Thriving in Benzo Withdrawal and Recovery by Elizabeth Gallagher. And finally, holding close to God and studying the Bible, if you are a person of  faith. You can do this! But, eliminating the fear and going slow are the keys. We may still suffer but we will get out on the other side someday! All the best and God bless!
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Down from 1mg klonopin to 0.75mg. Unsure how to proceed
« Reply #2 on: June 01, 2022, 08:21:16 pm »
You are moving into new territory and I understand it can be daunting. Personally I decided not to crossover to Valium as I didn't know how my body would respond to it. I figured my brain was "happy" on K so let's not fix something that isn't broken. But I kept the option in the back of my mind in case I needed it. I think in benzo withdrawal it's really important to be flexible with everything and never say never. That eased a lot anxiety.

I tapered down from 2mg K and am now below 0.15mg. I have been functional throughout my taper. It has been challenging don't get me wrong. But it can be done. Stress and anxiety make your symptoms much worse.

If you can see this as part of your life and just take it slowly it should be fine. Everything will be okay. You will be okay.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.